Aa
A
A
Close
Avatar universal
vision lost for few seconds
Hi,
I had a strange experience some months ago, and I am now searching what that might be, before I consult a physician.

I came to a bus station, and when I entered the row, I had a sudden dizzy feeling and my vision disappeared. All I could see was red color. No people, no cars, nothing. I was not moving then. After few seconds, I got my vision back as if nothing happened. Also the dizzy feeling was gone. The same experience I can now recall that happened in my youth, when I was about 16 years (now I am 56 years old). But I did not pay any attention then. The only thing that I can associate with that is that all the years I felt always dizzy when I was kneeling and suddenly got up right. But I thought this was quite normal and it was due the my sudden standing up from the kneeling position, but I did not lose my sight. Only in my back of my head I felt a tickling feeling, like this is happening when you try to use your leg after it has become numb. The same feeling happened in the last experience with my vision lost, and I can recall that it happened also in my previous experience from my youth.

Aside from that experience, I am quite a healthy person. I can me not remember ever to have visited a doctor in the last 30 years (no, I am not exaggerating!), no catarrh, no grippe. Only the dentist.

I appreciate if you can give me a help what that might be.
Cancel
11 Answers
11 Answers
Page 1 of 1
233488 tn?1310696703
Perhaps the problem is that you should have visited the physician every year since at least age 40. Your symptom can be a sign of high blood pressure, heart trouble, cerebral circulation problems, blood clots to the brain, etc. etc. etc.

You need to find a personal physician (MD family doctor, general practioner or internal medicine specialist) for a complete physical including blood work, EKG etc.  If male you need a prostate exam and PSA test, if female mammogram, and pap smear or the newer HPV test.

You need to see an ophthalmologist Eye MD for a baseline eye exam.

Hopefully everything will turn out okay. You would never take care of your automobile the way you are neglecting your own body.

JCH III MD
Comment
Cancel
233488 tn?1310696703
Comment
Comment
Submit Comment
Avatar universal
Hi cyberdust,

The doctor is right. I had the same experience several times. Did you also see stars? It sounds like you almost fainted. Probably because your blood pressure dropped suddenly as you stood. If so, there is no problem with your eyes. The body has a priority system. As you are passing out and the energy levels are dropping, the body shuts down the energy to the ears and channels all the remaining energy to the ears.  

The regular doctor you see should take your blood pressure as you sit and then as you stand. Good luck and let us know what happens!
kindrespirit2blue
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
233488 tn?1310696703
It's now 2-0 for you having a thorough medical exam.

JCH III MD
Comment
Cancel
233488 tn?1310696703
Comment
Comment
Submit Comment
Avatar universal
I thank you all for the answers. I really appreciate it. To answer your questions, I did not faint. Nothing of that kind. I was just standing upright wondering what was happening to me, and recalling my forgotten, lost memory of my youth. I had a yearly check-up in the last 4 years, just for prevention, and the results were all perfect (Though I did not have prostate exam). My blood pressure was always low, 70 and 110, but all the doctors said I should not worry about that. On contrary, they emphasized, I should be happy for that ‘luckiness’.

Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
233488 tn?1310696703
Low blood pressure does reduce the risk of heart attack and stroke but it increases the risk of orthostatic hypotension when standing up, sitting up or jumping up after being flat for a period of time.

JCH III MD
Comment
Cancel
233488 tn?1310696703
Comment
Comment
Submit Comment
Avatar universal
I had the same sympotms, have your doctor check your eye pressure.  I was taking eye drops with steroids that were causing my pressure to be really high.  Hasn't happen to me after I stopped taking them.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
233488 tn?1310696703
__________________________________
Comment
Cancel
233488 tn?1310696703
Comment
Comment
Submit Comment
Avatar universal
I was driving with my fiance and all of sudden I experience a weird felling in my chest and I began to lose my vision.  At this point the car is about to crash into a tree, had my finace not been there I would have wrecked my car.  Do you have any Idea as to what just happened.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
233488 tn?1310696703
There are some potential very serious causes of that set of symptoms.  Because of the chest pain symptom if you have not been to an ER or examined/talked with your personal physician I would do so IMMEDIATELY>


JCH MD
Comment
Cancel
233488 tn?1310696703
Comment
Comment
Submit Comment
Avatar universal
i get this frequently and I'm 12 ok i have not seen any doctors about this and quite frankly I'm worried
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
177275 tn?1438375244
If you are 12 tell your parents and get in to see a physician.
Comment
Cancel
177275 tn?1438375244
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources
Top Eye Care Answerers
177275 tn?1438375244
Blank
JohnHaganMD
Kansas City, MO
Avatar f tn
Blank
CBCT
Trumbull, CT
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
KayakerNC
NC
Avatar m tn
Blank
chazas
Avatar m tn
Blank
SoftwareDeveloper
CO